Fourier transform, null variety, and Laplacian's eigenvalues
Benguria, R., Levitin, M. and Parnovski, L. (2009) Fourier transform, null variety, and Laplacian's eigenvalues. Journal of Functional Analysis, 257 (7). pp. 2088-2123. ISSN 0022-1236
To link to this article DOI: 10.1016/j.jfa.2009.06.022
We consider a quantity κ(Ω)—the distance to the origin from the null variety of the Fourier transform of the characteristic function of Ω. We conjecture, firstly, that κ(Ω) is maximised, among all convex balanced domains of a fixed volume, by a ball, and also that κ(Ω) is bounded above by the square root of the second Dirichlet eigenvalue of Ω. We prove some weaker versions of these conjectures in dimension two, as well as their validity for domains asymptotically close to a disk, and also discuss further links between κ(Ω) and the eigenvalues of the Laplacians.
Centaur Editors: Update this record